• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

serequel + depression

M

mickeymoo

Well-known member
Joined
Feb 3, 2010
Messages
428
I have been on serequel for 2/3 weeks now and I am getting depressed. Is this related to the serequel or just coincidence?
 
S

skyblue

Guest
I have been on serequel for 2/3 weeks now and I am getting depressed. Is this related to the serequel or just coincidence?
Mickey, it shouldn't be related to the Seroquel/Quetiapine because this drug has anti-d properties, it also helps with anxiety.

Could it be that you have come down from a high and are now experiencing a low ? Your dosage still just doesn't seem to be right.

Wishing you better x
 
M

mickeymoo

Well-known member
Joined
Feb 3, 2010
Messages
428
no, my dose isn't right! I think you may be right about coming down skyblue. I have been happy since january so it was bound to happen sooner or later!! I'm not seriously depressed yet, just can't be bothered to do ANYTHING and im really irritable aswell!

If it has anti-depressant properties and it isn't working is there anything else that can be done for depression?
 
S

skyblue

Guest
no, my dose isn't right! I think you may be right about coming down skyblue. I have been happy since january so it was bound to happen sooner or later!! I'm not seriously depressed yet, just can't be bothered to do ANYTHING and im really irritable aswell!

If it has anti-depressant properties and it isn't working is there anything else that can be done for depression?
I'd imagine they'll increase it again before they change them completely. If I remember rightly, you had only been given a small dosage and this dosage clearly isn't right for you. The doc only increased it by 25mg didn't she ? And you were previously on 50mg ? I can't quite remember, but I think it was something like that.

I can't understand why she's put you on such a small dose, but she's the Pro, she may just want to increase it slowly, bit by bit.
 
B

BP2

Guest
Mickeymoo - I am about to start Seroquel just 25mg to begin but I expect they will increase it ASAP.

Can I ask what side effects have you had and how bad they have been?
 
M

mickeymoo

Well-known member
Joined
Feb 3, 2010
Messages
428
If the irritability is mood related then I haven't had any apart from being hungry and restless legs which is certainly manageable.

Thants right skyblue. Its driving me mad. My appt. is still over 2 weeks away but I've already rang up once and don't want to hassle them. Its just not having much of an effect but thats probably dose related. My anxiety has shot right up since changing aswell but it does help me sleep at night.
 
S

skyblue

Guest
If the irritability is mood related then I haven't had any apart from being hungry and restless legs which is certainly manageable.

Thants right skyblue. Its driving me mad. My appt. is still over 2 weeks away but I've already rang up once and don't want to hassle them. Its just not having much of an effect but thats probably dose related. My anxiety has shot right up since changing aswell but it does help me sleep at night.
Don't ever think you're hassling them, you're not feeling well and you want to be well, you need to look after your baby as well as yourself. If it's bothering you daily, then keep ringing in hope you can get your appointment moved forward.

xx
 
A

Affective

Well-known member
Joined
Nov 5, 2009
Messages
414
If it has anti-depressant properties and it isn't working is there anything else that can be done for depression?
Antidepressant properties of Neuroleptics are generally weak.
 
S

skyblue

Guest
Antidepressant properties of Neuroleptics are generally weak.
Depending on which dosage you're taking.

I take 400mg of Seroquel and it works very well for my Bipolar Depression, it has also been great for my anxiety, thank goodness.
 
Last edited:
R

rowland

Member
Joined
Jan 10, 2009
Messages
23
Ditto above,

There are studies that show 300mg quetiapine is as effective as an antidepressant.
 
S

sonia34

Active member
Joined
Aug 12, 2011
Messages
33
I was put on serequel and it had a completely reverse effect on me, my mood dropped totally, my suicidal thoughts got unbearable and my anxiety went straight through the roof, so they took me off it, they have had to put me on diazapam to calm my excessive anxiety and get me back on par! It didnt work for me but im only one person everyone reacts differently so keep an open mind x
 
Z

ziggy4828

Well-known member
Joined
Aug 11, 2011
Messages
182
Location
trying to get out of the forest
Quetiapine makes me very tired and very hungry!! I only take it at night and it really helps me sleep. Ive taken it for a couple of years now, but initally it used to give me a 'hang over' effect and throughout the day i felt tired, sluggish and irritable...could this be adding to your feelings of depression?

My dose was started quite low and i was able to adjust to each dose before they raised it, now i dont feel i could manage without it tbh. Mainly because it helps me sleep so well, which in turn keeps me on a much more even keel.
 
tattedmommy

tattedmommy

Active member
Joined
Aug 10, 2011
Messages
42
Location
North Carolina
My doc told me that seroquel can be used as a mood stabilizer but is better at treating the highs than others so he has me on lamotrigine as well which he says is better at treating the lows. You should discuss this with your doc though.
 
M

Miss Moody

Well-known member
Joined
Nov 1, 2010
Messages
1,375
Location
Kent
yeah i have the bnf and it says that quetiapine is very good at treating depression aswell as being a mood stablizer.

I have the same problem with Quetiapine, makes me tired and hungry!! but going to the gym everyday I am finally losing weight

I am going on lamotrigine in October aswell so I can reduce the quetiapine a bit.
 
P

pollyB

Member
Joined
Aug 15, 2011
Messages
6
Location
durham
i have been on quetiapine and i feel it does make you very tired during the day and i think this could affect your mood it does with me i makes me feel low. i was also on lamotrigine which i felt was amazing but i ended up with the lamotrigine rash and had to stop. so please anyone who is about to take lamotrigine look out for the rash as it can be very serious! i ended up in hospital dont wait just one more day to see if it gets better get to the hospital right away. thankfully only 3% of people get the rash so it isnt common.
polly
 

Similar threads

Top